Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 26, NWS New York, NY

July 13, 20174 counties in New York

NWS New York, NY issued this severe thunderstorm warning at Jul 13, 2017, 2:13 PM EDT for 4 counties in New York. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2017, 2:13 PM EDT (18:13 UTC)
Expired
Jul 13, 2017, 2:52 PM EDT
In force
39 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 110 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 2:30 PM EDTTSTM WND DMGShrub Oak, NYDOWNED TREES ON WIRES ON STONEY STREET SOUTH OF EAST MAIN STREET ALONG WITH 2 HOUR POWER OUTAGE ALONG ROUTE 6 CORRIDOR IN SHRUB OAK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 1:57 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2017-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2017-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
572 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

895 
WUUS51 KOKX 131813
SVROKX
NYC071-079-087-119-131915-
/O.NEW.KOKX.SV.W.0026.170713T1813Z-170713T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
213 PM EDT THU JUL 13 2017

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Northern Westchester County in southeastern New York...
  East central Orange County in southeastern New York...
  Western Putnam County in southeastern New York...
  Rockland County in southeastern New York...

* Until 315 PM EDT

* At 213 PM EDT, a severe thunderstorm was located near Harriman, or
  near Monroe, moving east at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* This severe thunderstorm will be near, 
  West Point and New Windsor around 235 PM EDT. 
  Cold Spring around 250 PM EDT. 
  Peekskill around 300 PM EDT. 
  Mahopac and Yorktown Heights around 315 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4151 7372 4121 7374 4127 7422 4146 7421
      4148 7400 4146 7400 4144 7398 4149 7393
TIME...MOT...LOC 1813Z 272DEG 12KT 4136 7413 

HAIL...0.75IN
WIND...60MPH
 
$$

JMC
2 follow-up statements
247 
WWUS51 KOKX 131845
SVSOKX

Severe Weather Statement
National Weather Service New York NY
245 PM EDT THU JUL 13 2017

NYC071-079-087-131854-
/O.CAN.KOKX.SV.W.0026.000000T0000Z-170713T1915Z/
Orange NY-Putnam NY-Rockland NY-
245 PM EDT THU JUL 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ORANGE...WESTERN
PUTNAM AND ROCKLAND COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM EDT for
southeastern New York.

LAT...LON 4121 7374 4121 7375 4122 7382 4135 7375
      4135 7373
TIME...MOT...LOC 1844Z 290DEG 17KT 4126 7372 

$$

NYC119-131915-
/O.CON.KOKX.SV.W.0026.000000T0000Z-170713T1915Z/
Westchester NY-
245 PM EDT THU JUL 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTH CENTRAL WESTCHESTER COUNTY...

At 244 PM EDT, a severe thunderstorm was located near Yorktown
Heights, or near Mount Kisco, moving east at 20 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4121 7374 4121 7375 4122 7382 4135 7375
      4135 7373
TIME...MOT...LOC 1844Z 290DEG 17KT 4126 7372 

HAIL...<.75IN
WIND...60MPH
 
$$

JMC
088 
WWUS51 KOKX 131852
SVSOKX

Severe Weather Statement
National Weather Service New York NY
252 PM EDT THU JUL 13 2017

NYC119-131901-
/O.CAN.KOKX.SV.W.0026.000000T0000Z-170713T1915Z/
Westchester NY-
252 PM EDT THU JUL 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WESTCHESTER
COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM EDT for
southeastern New York.

LAT...LON 4121 7374 4121 7375 4122 7382 4135 7375
      4135 7373
TIME...MOT...LOC 1849Z 272DEG 12KT 4126 7369 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:00 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 13, 2:00 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service New York NY
200 PM EDT Thu Jul 13 2017

.SYNOPSIS...
A cold front slowly pushes to the south into tonight. This
front remains stalled to the south into Friday, as waves of low
pressure ride along the front. Another cold front pushes through
the area Friday night. A weak low passes east of the region
Saturday. Weak high pressure then builds south of the region
through the rest of the weekend. A slow moving weak frontal
system moves in for early next week. Its associated warm front
stays mostly south and west of the region. For mid next week,
weak high pressure returns.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Tstms are starting to develop across the cwa with eroding cin.
Sfc based cape generally in the 2-3k range. Mu cape on the 16Z
okx sounding is 4634. Limiting factor is the amount of shear
with the brn rather high. The shear however should increase thru
the day as the remnant mcv gets closer. In addition, 0-3km ehi
is high invof the backdoor front with values around 3 across ern
CT.

A flood watch has been issued thru tngt with high pw/s and
extensive storm coverage expected. Many areas n of the cwa
received over 3 inches of rain yesterday, and the anticipation
is that these will translate swd somewhere in the cwa thru
tngt.

It will remain hot until the backdoor front clears, or numerous
tstms cool thing down. Heat indices around 100 srn areas to 90s
elsewhere.

There is a moderate risk for rip current development into this
evening at Atlantic Beaches.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Multiple shortwaves push across the region tonight through
Friday in zonal to WSW flow aloft. This coupled with the nearby
surface boundary will produce the potential for locally heavy
rainfall in convective bursts associated with the passing
shortwaves.

Though developing easterly flow and cloud cover will render
surface based instability negligible, Showalter Indices run
around 0 to -2 tonight and Friday, so there will be instability
in the low-mid levels for potentially elevated thunderstorms.

Precipitable waters increase to 2-2.25 inches tonight and remain
around that level through the day on Friday. As a result, there
is the potential for locally heavy rainfall tonight and Friday.
In addition, given the near uni-directional low-mid level flow,
aligned nearly parallel to the frontal boundary, there is the
potential for the training of storms as well. Refer to the
hydrology section of the AFD for details on potential rainfall
amounts and impacts.

A northern stream trough builds in Friday night, pushing the
convection to the east ahead of it, and bringing in some
relatively drier air with it (precipitable waters fall down to
1.5-1.75 inches after midnight). As a result, expect the threat
for locally heavy rainfall to come to an end fairly quickly from
W to E Friday evening. There is some potential that western
areas could end up dry after midnight Friday night, but for now,
carry slight chance pops, as there is some differences in timing
of the northern stream trough.

Temperatures fall of behind the cold front tonight, with lows
mainly from the mid 60s to around 70.

With easterly flow and a overcast sky Friday, it will be
noticeably cooler than today. Highs should be from the upper 60s
to lower 70s across most of the area, except mid 70s across
NYC/most of NE NJ. Friday night should be a few degrees cooler
at most locations, and noticeably less humid throughout, than
tonight.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Overall, persistent very warm and humid weather will continue from
this weekend into the middle of next week. There will be chances of
showers and thunderstorms, particularly, early Saturday, Monday into
Monday evening, as well as Tuesday afternoon. These time periods are
when forecast chances of showers and thunderstorms are relatively
higher. The rainfall forecast from the forecast models coincides
with generation of instability, therefore thunderstorms were
included in the forecast. However again these are just chances, with
likewise, coverage expected to be at most scattered.

Highest PVA traverses early Saturday and Tuesday as diagnosed from
model projections of 500mb vorticity. The amplitude of the Tuesday
trough is higher than the one moving across early Saturday.

The right rear quad of the upper level jet is close to the region
early Saturday. The ECMWF and Canadian convey left front quad of
upper level jet being near the region Monday. Magnitudes of the jet
are less than shown for Saturday.

At the surface, a weak low passes east of the region Saturday. Weak
high pressure follows for the remainder of the weekend but will be
building mainly south of the region. A slow moving frontal system
approaches Sunday night and moves into the region early next week.
Prolonged light onshore flow is shown by the models. The associated
warm front looks to stay mostly south and west of the area. The slow
moving trough of low pressure associated with the weak system will
move east of the region for middle of next week, giving way to weak
high pressure.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A frontal boundary will drop south across the area this
afternoon and evening, and remain near the terminals through
the TAF period.

Showers and thunderstorms are starting to develop along the
frontal boundary as a wave of low pressure travels along it.
VFR to start, then becoming MVFR in showers and thunderstorms.
Any storms that develop will be capable of producing heavy
rainfall and gusty winds. Best timing for showers and
thunderstorms will once again be between 20z-00z.

Showers and thunderstorms will remain possible after 00z,
however confidence is not high in exactly where they will be, so
included VCSH thereafter.

Winds which are from the Southwest to west will gradually veer
to the north, then eventually to the northeast by 03-05z. Winds
should then remain from the northeast to east from 05z through
the end of the period.

With a Northeast flow and the front over the area, expect IFR
conditions to develop, mainly in stratus. Fog is also expected,
however unsure just how low visibilities will get.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component fcsts,
can be found at http:/www.weather.gov/zny/n90

KJFK TAF Comments: Amendments likely to fine tune timing for
showers and thunderstorms. Some thunderstorms could produce
gusts of 30-40kt. Amendments may also be needed for timing of
wind direction changes as the frontal boundary approaches.

KLGA TAF Comments: Amendments likely to fine tune timing for
showers and thunderstorms. Some thunderstorms could produce
gusts of 30-40kt. Amendments may also be needed for timing of
wind direction changes as the frontal boundary approaches.

KEWR TAF Comments: Amendments likely to fine tune timing for
showers and thunderstorms. Some thunderstorms could produce
gusts of 30-40kt. Amendments may also be needed for timing of
wind direction changes as the frontal boundary approaches.

KTEB TAF Comments: Amendments likely to fine tune timing for
showers and thunderstorms. Some thunderstorms could produce
gusts of 30-40kt. Amendments may also be needed for timing of
wind direction changes as the frontal boundary approaches.

KHPN TAF Comments: Amendments likely to fine tune timing for
showers and thunderstorms. Some thunderstorms could produce
gusts of 30-40kt. Amendments may also be needed for timing of
wind direction changes as the frontal boundary approaches.

KISP TAF Comments: Amendments likely to fine tune timing for
showers and thunderstorms. Some thunderstorms could produce
gusts of 30-40kt. Amendments may also be needed for timing of
wind direction changes as the frontal boundary approaches.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Friday afternoon-Friday night...MVFR or IFR conditions
possible, with showers and thunderstorms likely.
.Saturday-Sunday...VFR.
.Monday...VFR. Late afternoon showers and thunderstorms possible
north and west of the NYC terminals.
.Tuesday...Sub-VFR in showers and thunderstorms.

&&

.MARINE...
A light pressure gradient over the region will keep winds to
around 10 kt or less through Friday night. Absent any
significant swell in this time frame, sub-Small Craft Advisory
Conditions are expected on the waters around Long Island
through Friday night.

However, there is the potential for strong to possibly severe
thunderstorms on the waters this afternoon and evening.
Additional thunderstorms, with locally heavy rainfall reducing
visibilities, are possible from later tonight into Friday
evening.

With the pressure gradient remaining weak overall this weekend into
mid next week, conditions on the waters are forecast to remain below
SCA thresholds.

&&

.HYDROLOGY...
1.5 to 3 inches of rain is forecast from this afternoon through
Friday night, with locally higher amounts possible. There is a
chance for flash flooding from late this afternoon into Friday
evening, including of quick responding small streams in NE NJ
and the Lower Hudson Valley.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through late tonight for CTZ005>012.
NY...Flash Flood Watch through late tonight for NYZ067>075-078>081-
     176>179.
     Heat Advisory until 6 PM EDT this evening for NYZ072>075-176-
     178.
NJ...Flash Flood Watch through late tonight for NJZ002-004-006-
     103>108.
     Heat Advisory until 6 PM EDT this evening for NJZ006-104-106-
     108.
MARINE...None.

&&

SYNOPSIS...Maloit/JM
NEAR TERM...JMC
SHORT TERM...Maloit
LONG TERM...JM
AVIATION...BC
MARINE...Maloit/JM
HYDROLOGY...JMC/Maloit/JM
Hazardous weather outlook, Jul 13, 1:59 PM EDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
159 PM EDT Thu Jul 13 2017

CTZ005>012-NJZ002-004-103-105-107-NYZ067>071-078>081-177-179-141800-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Western Bergen-Western Essex-Western Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
Northwestern Suffolk-Northeastern Suffolk-Southwestern Suffolk-
Southeastern Suffolk-Northern Nassau-Southern Nassau-
159 PM EDT Thu Jul 13 2017

...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

There is the chance of flash flooding, including of quick responding
creeks and streams, from Friday into Friday evening.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ006-104-106-108-NYZ072>075-176-178-141800-
Hudson-Eastern Bergen-Eastern Essex-Eastern Union-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-Southern Queens-
159 PM EDT Thu Jul 13 2017

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

There is the chance of flash flooding from Friday into Friday
evening.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-141800-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
159 PM EDT Thu Jul 13 2017

...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

There is a chance for strong thunderstorms on Friday, producing
gusts to gale force.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

JMC

In the hours before

Special weather statement, Jul 13, 1:21 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service New York NY
121 PM EDT THU JUL 13 2017

CTZ005-006-010-131800-
Northern Fairfield-Northern New Haven-Southern New Haven-
121 PM EDT THU JUL 13 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD AND CENTRAL
NEW HAVEN COUNTIES...

At 120 PM EDT, a strong thunderstorm was located near Shelton, moving
east at 30 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

This storm will be near...
  Seymour and Derby around 125 PM EDT.
  Woodbridge around 130 PM EDT.
  Orange and Beacon Falls around 135 PM EDT.
  Hamden around 140 PM EDT.
  New Haven around 145 PM EDT.
  Branford and North Haven around 155 PM EDT.
  Guilford and North Branford around 200 PM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4142 7274 4143 7266 4129 7266 4131 7321
      4143 7322 4146 7274
TIME...MOT...LOC 1720Z 268DEG 25KT 4137 7313

JC
Special weather statement, Jul 13, 1:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service New York NY
129 PM EDT THU JUL 13 2017

NYZ067-068-070-131815-
Putnam-Northern Westchester-Orange-
129 PM EDT THU JUL 13 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WESTCHESTER...EAST
CENTRAL ORANGE AND WESTERN PUTNAM COUNTIES...

At 129 PM EDT, a strong thunderstorm was located over Monroe, moving
east at 30 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

This storm will be near...
  Harriman around 135 PM EDT.
  West Point around 150 PM EDT.
  Cold Spring around 155 PM EDT.
  Peekskill around 200 PM EDT.
  Yorktown Heights around 215 PM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4144 7375 4125 7375 4127 7396 4129 7394
      4132 7398 4128 7404 4131 7426 4142 7425
TIME...MOT...LOC 1729Z 268DEG 24KT 4136 7420

JC
Special weather statement, Jul 13, 1:50 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service New York NY
150 PM EDT THU JUL 13 2017

CTZ010-011-131830-
Southern Middlesex-Southern New Haven-
150 PM EDT THU JUL 13 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MIDDLESEX AND EAST
CENTRAL NEW HAVEN COUNTIES...

At 149 PM EDT, a strong thunderstorm was located over Guilford,
moving east at 20 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

This storm will be near...
  Clinton around 205 PM EDT.
  Westbrook around 225 PM EDT.
  Old Saybrook around 230 PM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4135 7261 4133 7261 4132 7259 4131 7259
      4134 7251 4134 7239 4127 7243 4127 7246
      4126 7245 4125 7247 4126 7249 4125 7251
      4125 7253 4124 7255 4126 7258 4126 7265
      4127 7269 4135 7265
TIME...MOT...LOC 1749Z 279DEG 10KT 4131 7265

JC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:24 PM EDTSpecial Marine WarningOKX36 min
Jul 12, 8:27 PM EDTSpecial Weather StatementOKXSuffolk33 min
Jul 12, 9:42 PM EDTSpecial Weather StatementOKXNassau48 min
Jul 13, 1:11 PM EDTFlash Flood WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more6 hr
Jul 13, 1:29 PM EDTSpecial Weather StatementOKXRockland46 min
Jul 13, 1:52 PM EDTSpecial Marine WarningOKX53 min
Jul 13, 2:27 PM EDTSevere Thunderstorm WarningOKXWestchester63 min
Jul 13, 3:34 PM EDTSpecial Marine WarningOKX56 min
Jul 13, 3:35 PM EDTSpecial Weather StatementOKXPutnam, Westchester40 min
Jul 13, 3:45 PM EDTSpecial Weather StatementOKXPutnam45 min
Jul 13, 3:53 PM EDTSpecial Weather StatementOKXWestchester52 min
Jul 13, 4:44 PM EDTSpecial Weather StatementOKXWestchester46 min
Jul 13, 4:47 PM EDTSpecial Marine WarningOKX58 min
Jul 13, 5:04 PM EDTSpecial Marine WarningOKX86 min
Jul 13, 5:07 PM EDTSpecial Weather StatementOKXSuffolk53 min
Jul 13, 5:17 PM EDTSpecial Marine WarningOKX43 min
Jul 13, 5:23 PM EDTSpecial Weather StatementOKXNassau52 min
Jul 13, 5:37 PM EDTSpecial Weather StatementOKXSuffolk38 min
Jul 13, 6:10 PM EDTSpecial Weather StatementOKXSuffolk50 min

Nearby

Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.